Alert archive / Illinois / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 70, NWS Lincoln, IL

July 1, 2022Crawford County, Jasper County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 1, 2022, 8:25 PM CDT for Crawford County, Jasper County, Illinois. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2022, 8:25 PM CDT (01:25 UTC)
Expired
Jul 1, 2022, 9:03 PM CDT
In force
38 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, IL, Jasper County, IL

The radar

The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 9:00 PM CDTTSTM WND DMGOblong, ILTREES AND POWERLINES BLOWN DOWN OVER PARTS OF OBLONG. 24 TO 26 INCH TREE UPROOTED AT 601 E KENTUCKY ST. 12 TO 14 INCH TREE LIMBS DOWN AT 501 E KENTUCKY ST. TREE BLOWN ON POWERLINE AND ON FIRE AT 300 BLOCK OF NORTH RANGER ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

015 
WUUS53 KILX 020125
SVRILX
ILC033-079-020215-
/O.NEW.KILX.SV.W.0070.220702T0125Z-220702T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
825 PM CDT Fri Jul 1 2022

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Crawford County in east central Illinois...
  Southeastern Jasper County in southeastern Illinois...

* Until 915 PM CDT.

* At 824 PM CDT, severe thunderstorms were located along a line
  extending from near Palestine to Robinson to Willow Hill, moving
  east-southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Hutsonville around 830 PM CDT.
  Robinson around 835 PM CDT.

Other locations in the path of these severe thunderstorms include
Flat Rock, Palestine, Hardinville and New Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3889 8754 3885 8754 3885 8804 3904 8813
      3908 8787 3914 8765 3912 8763 3911 8765
      3910 8762 3909 8762 3906 8757 3900 8758
      3899 8756 3899 8758 3896 8751 3890 8752
TIME...MOT...LOC 0124Z 283DEG 11KT 3905 8761 3903 8776 3901 8803 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Barnes
1 follow-up statement
340 
WWUS53 KILX 020203
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
903 PM CDT Fri Jul 1 2022

ILC033-079-020212-
/O.CAN.KILX.SV.W.0070.000000T0000Z-220702T0215Z/
Crawford-Jasper-
903 PM CDT Fri Jul 1 2022

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND SOUTHEASTERN
JASPER COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened. Therefore, the 
warning has been cancelled. However heavy rain is still possible 
with these thunderstorms.

LAT...LON 3889 8754 3885 8754 3885 8804 3904 8813
      3908 8787 3914 8765 3912 8763 3911 8765
      3910 8762 3909 8762 3906 8757 3900 8758
      3899 8756 3899 8758 3896 8751 3890 8752
TIME...MOT...LOC 0200Z 283DEG 11KT 3902 8747 3900 8762 3898 8789 

$$

Barnes

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:45 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 1, 6:45 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
645 PM CDT Fri Jul 1 2022

.SYNOPSIS...
Issued at 645 PM CDT Fri Jul 1 2022

Widely scattered showers and thunderstorms will be possible
tonight...primarily south of a Danville to Taylorville line.
Further north, dry weather is expected with skies becoming mostly
clear overnight. Low temperatures will range from the lower 60s
far north around Galesburg and Macomb...to around 70 degrees south
of I-70. Partly sunny weather will prevail on Saturday with highs
in the middle 80s.

&&

.SHORT TERM...(This evening through Saturday)
ISSUED AT 221 PM CDT Fri Jul 1 2022

Thunderstorm activity for this evening looks to stay confined
south of I-72 at this juncture with the cold front currently
draped from Paris to Pana. The better kinematics with this setup
are somewhat displaced from the better instability, and this is
going to limit the overall severe potential. Nevertheless, we do
see the potential for an isolated downburst or two this evening
near and south of the I-70 corridor where little or no CINH
exists, and where DCAPE values are exceeding 1200 J/kg in the
vicinity of the cold front. Relatively straight hodographs are
supportive of a few multi-cell clusters, but look for updrafts
to be pulsey in an environment of somewhat weak shear.

The latest CAMs continue to show poor coverage of convective
activity through 00z. Interestingly, coverage is modeled to
increase later tonight as a weak LLJ (< 25 kts) veers in ahead of
the cold front and helps scattered storms develop and fester
overnight. Storms that do develop late tonight will likely be
elevated, further mitigating the threat for damaging winds.

High pressure will begin to build across the Mid-Mississippi
Valley by Saturday morning in the wake of frontal passage. This
should shelter much of central Illinois from thunderstorm
activity, though we can't rule out a few light showers developing
Saturday afternoon and evening as mid-level shortwave energy
drifts through the region. Modeled QPF for Saturday and Saturday
evening generally fall below 0.05", so even if it does rain, it
shouldn't be washout.

.LONG TERM...(Sunday through Friday)
ISSUED AT 221 PM CDT Fri Jul 1 2022

Upper-level heights begin to increase by Sunday across Illinois as
a 594-mb heat ridge builds across the ARKLATEX region. The net
effect will be a return to stifling heat and humidity. While it's
possible for convective debris to play spoiler to forecast highs
on any given day next week, the NBM is offering afternoon highs in
the low 90s each day Monday through Wednesday, with heat index
values in the triple digits.

With central Illinois positioned on the northern periphery of the
upper-level heat ridge, and with mid-level flow taking-on a
northwest flow component, we are concerned with MCS potential
throughout much of next week. While its too early to nail down
timing and coverage of these convective complexes, the overall
pattern looks conducive as moisture surges northward out of the
western Gulf and interacts with shortwave energy that rides the
upper ridge.

At this point it would be foolish to advertise a drought-buster,
but there is at least some signal for heavy rainfall next week
with slow upper-level flow and high PWATs (> 90th percentile) that
pool along a quasi-stationary surface boundary.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 645 PM CDT Fri Jul 1 2022

Threat for widely scattered convection has shifted south of the
I-72 terminals this evening. A mid/high overcast will initially be
in place, but skies will clear from northwest to southeast from
late evening into the overnight hours. Mostly clear skies will be
the rule Saturday morning, followed by an increase in high clouds
as the day progresses. Winds will be N/NW at 5-10kt this evening,
then will become E/NE at less than 10kt on Saturday.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Barnes
SHORT TERM...MJA
LONG TERM...MJA
AVIATION...Barnes
Hazardous weather outlook, Jul 1, 3:09 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
309 PM CDT Fri Jul 1 2022

ILZ027>031-036-040-022015-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Schuyler-
309 PM CDT Fri Jul 1 2022

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

Scattered showers and thunderstorms are expected this evening, but
no severe weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Occasional scattered thunderstorms are possible Sunday through
Thursday.

Hot weather may develop again next week, with afternoon heat index
from 100 to 105 possible Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ037-038-041>057-061>063-066>068-071>073-022015-
Tazewell-McLean-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
309 PM CDT Fri Jul 1 2022

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are possible this afternoon and evening. A
few strong to severe storms are possible, with gusty winds and large
hail the main hazards.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Occasional scattered thunderstorms are possible Sunday through
Thursday.

Hot weather may develop again next week, with afternoon heat index
from 100 to 105 possible Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

Deubelbeiss

Nearby

Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.